| Model Number |
SIG45AXT |
| Medical Device Problem Codes |
Failure to Fire (2610); Expulsion (2933)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/05/2025
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during a partial lung resection procedure, the surgeon was able to press the green button but the handle could not be squeezed.Hence, the firing could not be done at all.It was noted that the staple appeared near the base of the jaw of the cartridge.A new handle and cartridge were replaced to resolve the issue.There was no patient injury.
Additional Manufacturer Narrative
D10 concomitant product: egiaushort, egiaushort endogia ultra univ sht stap (lot#p4j0949); sig60axt, tri 2.0 sig60axt 60 xtra thk 15mm (lot#unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a partial lung resection, the surgeon was able to press the green button but the handle could not be squeezed.Hence, the firing could not be done at all.It was noted that the staple appeared near the base of the jaw of the cartridge.A new handle and cartridge were replaced to resolve the issue.There was no patient injury.
Additional Manufacturer Narrative
Correction: b5 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the sled was slightly advanced.It was reported that the surgeon was able to press the green button but the handle could not be squeezed, and staple appeared near the base of the jaw of the cartridge.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if the firing button had been partially compressed and then the open button was pressed after pressing the green firing button.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis and/or leakage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.